Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

   

 

Undistorted solvable linear groups


Authors: Herbert Abels and Roger Alperin
Journal: Trans. Amer. Math. Soc. 363 (2011), 3185-3210
MSC (2000): Primary 20G99, 20G25, 22E99, 22E25
Published electronically: January 3, 2011
MathSciNet review: 2775803
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss distortion of solvable linear groups over a locally compact field and provide necessary and sufficient conditions for a subgroup to be undistorted when the field is of characteristic zero.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20G99, 20G25, 22E99, 22E25

Retrieve articles in all journals with MSC (2000): 20G99, 20G25, 22E99, 22E25


Additional Information

Herbert Abels
Affiliation: Fakultät für Mathematik, Universität Bielefeld, Postfach 100131, D-33501 Bielefeld, Germany
Email: abels@math.uni-bielefeld.de

Roger Alperin
Affiliation: Department of Mathematics, San Jose State University, San Jose, California 95192
Email: alperin@math.sjsu.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-2011-05237-2
PII: S 0002-9947(2011)05237-2
Received by editor(s): July 29, 2009
Published electronically: January 3, 2011
Additional Notes: The authors thank the SFB701 at Bielefeld and also MSRI for partial support during the period of research and preparation of this paper.
Article copyright: © Copyright 2011 by the authors